Acıbadem Üniversitesi Sağlık Bilimleri Dergisi 2020 , Vol 11, Issue 2
Chemotherapy Associated Acute Respiratory Failure: a Child With Relapsed Langerhans Cell Histiocytosis
Hadi Geylan1,Kamuran Karaman1,Mecnun Çetin2,Akkız Şahin Yaşar1
1Van Yüzüncü Yıl Üniveristesi Tıp Fakültesi, Çocuk Hematoloji ve Onkoloji, Van, Türkiye
2Van Yüzüncü Yıl Tıp Fakültesi, Çocuk Kardiyolojisi, Van, Türkiye
DOI : 10.31067/0.2020.272 Langerhans cell histiocytosis (LHH); is a clonal neoplastic proliferation of Langerhans-type cells with expressing CD1a, langerin and S100 protein and presence of Birbeck granules in the ultrastructural examination. Clinical manifestations are very variable. The bone, bone marrow, skin, lymph nodes, lung, liver, spleen and meninges are (most) involved. Most cases are diagnosed during childhood and the annual incidence is approximately 5 million. The agent should be selected with the least side effect according to the number of lesions and the area of invasion. Most patients respond to initial treatment. In the last 3.5 years, with the diagnosis of LHH, approximately two years after the end of chemotherapy, the patient referred to our hospital with a central diabetes insipidus. Relapse Langerhans cell histiocytosis was diagnosed as a result of imaging studies. Chemotherapy protocol with cladribine and cytarabine was started for the patient. After the third session/round/cycle of the treatment, pneumonia accompanied by rapid onset of respiratory distress developed after the febrile neutropenia recovered. Here we present a case of sudden respiratory insufficiency after cladribine and/or cytarabine chemotherapy and a dramatic response to steroid treatment. Keywords : Chemotherapy, Langerhans cell histiocytosis (LHH), pneumonia